MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation procedure with a non-bwi catheter and soundstar catheter, the patient experienced blood pressure dropped, and pericardial effusion treated with pericardiocentesis with a moderate amount of blood withdrawn.The patient was stable on transfer to icu for further monitoring.The physician commented that either the pfa (pulse field ablation) applications in the svc (superior vena cava) or the manipulation of the soundstar catheter most likely caused the pericardial effusion.The report indicated that the patient had an adverse event/pericardial effusion.Post completion of pfa with the boston scientific farawave catheter the physician advanced the catheter into the svc, and shortly after applying pfa to the svc the anesthesiologist reported that the patient's blood pressure had dropped.A pericardial effusion was discovered using intracardiac echo.Pericardiocentesis was completed and a moderate amount of blood was withdrawn.The physician commented that either the pfa applications in the svc or the manipulation of the soundstar catheter most likely caused the pericardial effusion.The products used during the procedure were a 10fr ge soundstar catheter, octaray d curve catheter, boston scientific polaris cs catheter, boston scientific faradrive sheath, boston scientific farapulse catheter, transeptal wire unknown, carto system, boston scientific farapulse system, and ngen generator.The information received indicated that the physician¿s opinion was retroflexing upward with the ice (intracardiac echocardiography) catheter in the right atrium may have contributed to the event.The outcome of the adverse event was that the patient fully recovered (no residual effects), and the patient was stable post op with improvement.Other relevant history/preexisting condition was low ef (ejection fraction), hypertension, and diabetic.No generator was in use in this case.The procedural act (activated clotting time) was 350.One transseptal puncture was performed during the procedure.The ablations performed during this procedure were 112 applications, boston pfa 23 with 20 in each vein and 32 ablations in the posterior wall.
 
Additional Manufacturer Narrative
D4: udi: the expiration date and manufacture date are currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number:(b)(4).
 
Additional Manufacturer Narrative
On 28-feb-2026, the product investigation was completed as the complaint device was discarded.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24408059
Report Number2029046-2026-00590
Device Sequence Number10113527
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10439072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/28/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10FR GE SOUNDSTAR.; BOSTON SCIENTIFIC FARADRIVE SHEATH.; BOSTON SCIENTIFIC FARAPULSE CATHETER.; BOSTON SCIENTIFIC POLARIS CS CATHETER.; CARTO 3 SYSTEM.; NGEN GENERATOR.; OCTARAY D CURVE.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite